MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation, as the device remains in the patient.A lot history review (lhr) of refr0398 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via ms&s "caller requesting bd recommendations on clamping her dad's powerpicc (ref (b)(4), lot#refr0398).States the last agency nurse that changed her dad's picc dressing and needleless connectors did not clamp his powerpicc and now his line is clotted.She wants to now if the nurse actions caused his picc to be occluded because she now has to pay for cathflo to get it working again.They never had any issues for months until recently.Ms&s explained the powerpicc device is a non-valved picc.The clamps are safety features that help prevent air embolism and bleeding in case the needleless connector becomes disconnected from the line.We would recommend the lumens be clamped between each use following the guidelines of the needleless connectors on her dad's powerpicc.Explained some possible causes of his picc occlusion.Customer states she is not sure if his catheter is being flushed with saline and heparin as recommended.Explained to make sure the physician is aware of the occlusion and nursing staff is welcome to call for instructions and bd's recommendations for her dad's powerpicc device.

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12903857
Report Number3006260740-2021-05063
Device Sequence Number4962429
Product Code LJS
UDI-Device Identifier00801741110030
UDI-Public(01)00801741110030
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000513A
Device Lot NumberREFR0398
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale